Log in
NRAS
23,368 members27,246 posts

Wafarin Side Affects

Hi not been on hear for a long time after being diagnosed with inflammatory rheumatiod arthritis and sjogrens. I then had a heart attack in october last year and have a stent now and then i had a TIA in november, but eight weeks ago they found out i have a blood condition called antiphospholopid syndrome or hughs syndrome which means my blood is to sticky and can cause blood clots anywhere in my body at any time. I am now on wafarin and also a beta blocker and asprin, but i am having side affects, i was told there is no side affects from wafarin but since i started on them i have pins and needles in my arms face and legs, i cannot use my hands first thing in the morning my finger will not bend and i havej sharp pains that go through them, my palms itch all the time and my legs just do not want to work they go numb when i stand and its an effort to get them to move and i get very tired very quickly im also having breathing problems i just run out of breath on exertion. Is there anyone out there with similar symtoms and what do you take instead of wafarin to treat both the rheumatiod and blood thinning conditions and what medication that could help. I am due back to see a specalist in july but thought someone out there could give me some good advice to take with me of a medication that i could mention. Many thanks everyone looking forward to your replies. Diane

2 Replies
oldestnewest

Riveroxaban or Apixaban . I'm on Riveroxaban its once a day with no blood tests just take and forget. But you have to be suitable I was only 4th person to get it in our local hospital. Its expensive though. It does'nt thin the blood it breaks up or blocks the mechanism which causes clots in the wrong circumstances. Its know as a designer drug as it does'nt interact with other stuff and needs no further tests it works like magic I suppose. I've never taken Warefin so don't know anything about that sorry but had PE's and Clots unprovoked but thought to be down to high risk with RA.

Reply

Many thanks i will ask at my next appointment. Rose 49

Reply

You may also like...